Aa
A
A
Close
Avatar_universal
red, swollen and ITCHY penis and scrotum
I have been on numerous antibiotics for the past year trying to control my cystic facial acne and just switched from doxycycline+ciprofloxacin to bactrim a few days ago. 2 days ago I noticed that the tip of my penis was more sensitive than usual especially when rubbing against the seems of my boxers. then yesterday, the entire head of my penis, and scrotum became red and swollen. the itch in these areas is surreal. My right foot also broke out with a red itchy spot on the sole too. I am assuming that this is a fungal infection secondary to antibiotic use and am using butenafine cream (lotrimin ultra) for it for the past day but the swelling and redness has only increased. Am I right to assume that this is fungal? and is butenafine the right treatment?
Cancel
1 Answers
Page 1 of 1
Avatar_universal
Hi,
How are you? Aside from fungal infection, this could also be due to allergic reaction to the medicine especially if this is the first time you are taking it. Other differentials include medication side effect, irritation, balanitis or inflammation of the glans-which could also be due to infectious and non-infectious issues. If the swelling and redness increased in intensity, discontinue the cream and have this checked by your doctor  for proper management. Direct clinical examination is important. Take care and do keep us posted.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
red, swollen and ITCHY penis and scrotum
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Infectious Diseases Community Resources